On the real symmetric inverse eigenvalue problem

M. A. Shalaby*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


The inverse eigenvalue problem of a real symmetric matrix, dependent on several parameters, is studied. A new solution, based on obtaining perturbation expansions of the eigensystem of such a matrix, is presented. The proposed solution is a modification of the well-known Newton method, based on investigating the analyticity of the eigenvalues and the eigenvectors of the matrix.

Original languageEnglish (US)
Pages (from-to)331-340
Number of pages10
JournalJournal of Computational and Applied Mathematics
Issue number3
StatePublished - Dec 30 1994
Externally publishedYes


  • Analyticity
  • Inverse eigenvalue problem
  • Perturbation expansions

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'On the real symmetric inverse eigenvalue problem'. Together they form a unique fingerprint.

Cite this